Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 136, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2001, 10:24 AM CDT for Fayette County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 10:24 AM CDT (15:24 UTC)
- Expired
- Jun 3, 2001, 11:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fayette County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:35 AM CDT | Thunderstorm Wind | Somerville, TN | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:09 AM CDT, 15 minutes earlier.
Area forecast discussion, Jun 3, 10:09 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1009 AM CDT SUN JUN 3 2001 VERY BUSY THIS AM. CONVECTION JUST NORTH OF WARM FRONT WITH LOT OF HAIL REPORTS. ACTIVITY APPEARS TO BE SHOWING A WEAKENING TREND. MODELS STILL TRYING TO BRING WARM FRONT NWD DURING DAY. RAIN COOLED ENVIRONMENT NORTH OF BNDRY MAY SLOW ITS PROGRESS NWD. WILL NEED TO ADJUST TEMPS DOWN SOME ACROSS THE NORTH. .MEG...NONE.
In the hours before
Special weather statement, Jun 3, 5:55 AM CDT, 4 hours 29 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 555 AM CDT SUN JUN 3 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT NORTH OF A LINE FROM TUPELO THROUGH OXFORD TO WEST HELENA. CITIES INCLUDED IN THE SLIGHT RISK ARE MEMPHIS...JONESBORO...DYERSBURG AND JACKSON. A STATIONARY FRONT OVER NORTH MISSISSIPPI WILL MOVE NORTHWARD AS A WARM FRONT LATER TODAY AND TONIGHT. CLUSTERS OF THUNDERSTORMS WILL QUICKLY MOVE EASTWARD ALONG AND NORTH OF THIS FRONT TODAY AND TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND ISOLATED TORNADOES ARE THE SEVERE WEATHER THREATS TODAY THROUGH TONIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION. 012
Local storm report, Jun 3, 9:46 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
946 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM MAYNARD AR 1.75 INCH HAIL
06/03/01 RANDOLPH REPORTED BY RANDOLPH
COUNTY SHERIFFS OFFICE.
0510 AM CORNING AR 1.75 INCH HAIL
06/03/01 CLAY REPORTED BY CLAY COUNTY
SHERIFFS OFFICE.
0530 AM BLYTHEVILLE AR 0.88 INCH HAIL
06/03/01 MISSISSIPPI REPORTED BY SPOTTER.
0605 AM CORNING AR 1.75 INCH HAIL
06/03/01 CLAY REPORTED BY CORNING
POLICE.
0605 AM HALLS TN 0.75 INCH HAIL
06/03/01 LAUDERDALE REPORTED BY LAUDERDALE
COUNTY SHERIFFS OFFICE.
0745 AM MARION AR 1.00 INCH HAIL
06/03/01 CRITTENDEN REPORTED BY CRITTENDEN
COUNTY SHERIFFS OFFICE.
0758 AM JACKSON TN 0.75 INCH HAIL
06/03/01 MADISON REPORTED BY SPOTTER.
0800 AM TOONE TN 0.75 INCH HAIL
06/03/01 HARDEMAN REPORTED BY HARDEMAN
COUNTY EMA.
0830 AM 1SE JACKSON TN 0.75 INCH HAIL
06/03/01 MADISON REPORTED BY SPOTTER.
0845 AM 3N SOMERVILLE TN 1.50 INCH HAIL
06/03/01 FAYETTE REPORTED BY NWS EMPLOYEE.
0845 AM BRADEN TN 1.25 INCH HAIL
06/03/01 FAYETTE REPORTED BY FAYETTE
COUNTY SHERIFFS OFFICE.
0845 AM HARRISBURG AR 0.75 INCH HAIL
06/03/01 POINSETT REPORTED BY FIRE
DEPARTMENT.
0850 AM JACKSON TN WIND DAMAGE
06/03/01 MADISON TREES DOWN. REPORTED BY
MADISON COUNTY SHERIFFS
OFFICE.
0905 AM PINSON TN 1.00 INCH HAIL
06/03/01 MADISON REPORTED BY MADISON
COUNTY EMA.
0908 AM MIFFLIN TN 1.75 INCH HAIL
06/03/01 CHESTER REPORTED BY CHESTER
COUNTY SHERIFFS OFFICE.
0912 AM LEXINGTON TN 0.88 INCH HAIL
06/03/01 HENDERSON REPORTED BY SPOTTER.
0920 AM MIFFLIN TN WIND DAMAGE
06/03/01 CHESTER TREES DOWN. REPORTED BY
CHESTER COUNTY SHERIFFS
OFFICE.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:36 AM CDT | Severe Thunderstorm Warning | MEG | Tippah | 39 min |
| Jun 3, 5:12 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 63 min |
| Jun 3, 6:47 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Madison | 58 min |
| Jun 3, 7:36 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 54 min |
| Jun 3, 7:44 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 61 min |
| Jun 3, 8:34 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 26 min |
| Jun 3, 8:45 AM CDT | Severe Thunderstorm Warning | MEG | Henderson, Madison | 60 min |
| Jun 3, 9:13 AM CDT | Severe Thunderstorm Warning | MEG | Chester | 17 min |
| Jun 3, 9:36 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 54 min |
| Jun 3, 10:05 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 25 min |
| Jun 3, 4:17 AM CDT | Severe Thunderstorm Warning | MEG | Randolph | 43 min |
| Jun 3, 4:52 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 38 min |
| Jun 3, 6:00 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 60 min |
| Jun 3, 7:00 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| Jun 3, 8:14 AM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.